MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR
Model Number 8675322
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility has informed richard wolf gmbh of an issue regarding an internal sheath resectoscope 22fr, part id: 8675322, batch # 1457849.According to the received information, the bakelite (tip) fell into the patient during surgery.It was picked up by the surgeon.The incident occurred in the end of surgery.There was a reported delay in the surgery.However, no consequences for the patient.
 
Additional Manufacturer Narrative
The internal sheath resectoscope 22fr 8675322, batch # 1457849 was manufactured on 02/sep/2020.The batch consisted of 39 pieces.No issue was identified during production and no further complaints were received from the reported batch.Further investigation is ongoing.
 
Additional Manufacturer Narrative
New information: h6 (type of investigation, investigation findings, investigation conclusions).The internal sheath resectoscope 22fr, part id: 8675322, batch#: 1457849 was investigated at rwgmbh.The investigation revealed that the insulation insert has a typical broken edge caused by mechanical overload.The distal undamaged edges are regular and completely intact.Mechanical pre-damage in connection with the formation of the smallest stress cracks within the ceramic can lead to a fracture of the ceramic and thus to a possible loss of parts even with a low mechanical load on the product during use.A breakage of the insulation tip is not to be expected under normal application conditions and when used as intended, as only low forces act during endoscopic applications.Experience shows that such breakages are primarily due to mechanical damage/pre-damage and are possibly triggered by a point load such as by impact, shock, falling down or similar which may occur during preparation of instruments for surgery, during transport to and from the or, during cleaning of instruments, during sterilization, etc.The ifu ga-d366-us / en / 2017-02 v4.0 / eco 2016-0202 contains safety instructions regarding checking the device prior and after each use, especially the ceramic insulation at the distal end in section 8 checks.Furthermore, the user is advised to avoid using excessive force on the device in section 7 operating instruction.The subject issue of broken ceramic tip is present in the risk management file d3 - reusable sheaths, tubes, rev.04.The overall probability of occurrence for this issue is consistent at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key16976952
Report Number9611102-2023-00027
Device Sequence Number19412716
Product Code FJL
UDI-Device Identifier04055207019641
UDI-Public04055207019641
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8675322
Device Catalogue Number8675322
Device Lot Number1457849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown